Alert archive / New Mexico / Wind Advisories in 2016
Wind Advisory 28, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Dec 16, 2016, 8:12 PM MST for El Paso County, Hudspeth County, Texas; 6 counties in New Mexico. It took effect at Dec 17, 2016, 5:00 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2016, 8:12 PM MST (03:12 UTC)
- In effect from
- Dec 17, 2016, 5:00 AM MST
- Expired
- Dec 17, 2016, 6:00 PM MST
- In force
- 13 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3282 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326 WWUS74 KEPZ 170312 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 812 PM MST FRI DEC 16 2016 ...STRONG WINDS THROUGH SATURDAY ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO... .A PASSING UPPER LEVEL STORM WILL CONTINUE TO PRODUCE STRONG WINDS ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO THROUGH SATURDAY AFTERNOON. THE HIGH WINDS WILL MAKE DRIVING HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION AREAS JUST EAST OF MOUNTAIN RANGES MAY SEE DAMAGE TO LIGHT STRUCTURES. WINDS WILL BE STRONG ENOUGH TO TOPPLE SOME TREES. THE STRONGEST WINDS AND WIND GUSTS WILL BE ON THE EAST SLOPES OF AREA MOUNTAINS. NMZ401-403>407-409>412-417-TXZ418-420>424-171300- /O.EXP.KEPZ.WI.Y.0027.000000T0000Z-161217T0300Z/ /O.NEW.KEPZ.WI.Y.0028.161217T1200Z-161218T0100Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- OTERO MESA-WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS... HACHITA...CLOVERDALE...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA... CORNUDAS...DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS... FORT HANCOCK...TORNILLO...INDIAN HOT SPRINGS 812 PM MST FRI DEC 16 2016 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY. * WINDS...WEST TO SOUTHWEST WINDS TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...DRIVING COULD BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOSE OBJECTS WILL BE BLOWN ABOUT. DAMAGE MAY OCCUR TO AWNINGS AND LIGHT STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ402-408-413>416-TXZ419-171300- /O.EXT.KEPZ.HW.W.0005.000000T0000Z-161218T0100Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE-EASTERN BLACK RANGE FOOTHILLS- SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...HILLSBORO...WINSTON...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON... MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL... PINON...SACRAMENTO...EAST AND NORTHEAST EL PASO...SOCORRO... FORT BLISS 812 PM MST FRI DEC 16 2016 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST SATURDAY... * WINDS...WEST TO SOUTHWEST WINDS TO 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * VISIBILITY...DOWN TO ONE QUARTER TO ONE HALF MILE IN AREAS OF SNOW OVER THE HIGH MOUNTAINS. * IMPACTS...DRIVING COULD BE HAZARDOUS. TREES MAY BE TOPPLED. LOSE OBJECTS WILL BE BLOWN ABOUT. DAMAGE MAY OCCUR TO AWNINGS AND LIGHT STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ROGASH
2 follow-up statements
529 WWUS74 KEPZ 171213 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 513 AM MST SAT DEC 17 2016 ...STRONG WINDS TODAY ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO... .A PASSING UPPER LEVEL STORM WILL CONTINUE TO PRODUCE STRONG WINDS ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO THROUGH THE AFTERNOON. THE HIGH WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION AREAS JUST EAST OF MOUNTAIN RANGES MAY SEE DAMAGE TO LIGHT STRUCTURES. WINDS WILL BE STRONG ENOUGH TO TOPPLE SOME TREES. THE STRONGEST WINDS AND WIND GUSTS WILL BE ON THE EAST SLOPES OF AREA MOUNTAINS. NMZ402-408-413>416-TXZ419-172015- /O.CON.KEPZ.HW.W.0005.000000T0000Z-161218T0100Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE-EASTERN BLACK RANGE FOOTHILLS- SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...HILLSBORO...WINSTON...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON... MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL... PINON...SACRAMENTO...EAST AND NORTHEAST EL PASO...SOCORRO... FORT BLISS 513 AM MST SAT DEC 17 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WINDS...WEST TO SOUTHWEST WINDS TO 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * VISIBILITY...DOWN TO ONE QUARTER TO ONE HALF MILE IN AREAS OF SNOW OVER THE HIGH MOUNTAINS. * IMPACTS...DRIVING COULD BE HAZARDOUS. TREES MAY BE TOPPLED. LOSE OBJECTS WILL BE BLOWN ABOUT. DAMAGE MAY OCCUR TO AWNINGS AND LIGHT STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ401-403>407-409>412-417-TXZ418-420>424-172015- /O.CON.KEPZ.WI.Y.0028.000000T0000Z-161218T0100Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- OTERO MESA-WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS... HACHITA...CLOVERDALE...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA... CORNUDAS...DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS... FORT HANCOCK...TORNILLO...INDIAN HOT SPRINGS 513 AM MST SAT DEC 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WINDS...WEST TO SOUTHWEST WINDS TO 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...DRIVING COULD BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOSE OBJECTS WILL BE BLOWN ABOUT. DAMAGE MAY OCCUR TO AWNINGS AND LIGHT STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PAZOS
103 WWUS74 KEPZ 171934 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1234 PM MST SAT DEC 17 2016 ...WINDS TO SLOWLY SUBSIDE THIS AFTERNOON... .AN UPPER LEVEL STORM SYSTEM AND PACIFIC COLD FRONT HAVE PUSHED EAST OF EL PASO, AND WILL EXIT THE REGION THIS AFTERNOON. WINDS WILL REMAIN STRONG ACROSS SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS FOR MUCH OF THE AFTERNOON, THOUGH THE WORST WINDS ARE OVER. THE STRONGEST WINDS WILL BE EAST OF AREA MOUNTAIN RANGES AND ALONG EXPOSED RIDGE TOPS. NMZ402-408-172045- /O.CAN.KEPZ.HW.W.0005.000000T0000Z-161218T0100Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE-EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...HILLSBORO...WINSTON 1234 PM MST SAT DEC 17 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE HIGH WIND WARNING. GUSTY AND COLD WINDS WILL CONTINUE THROUGH THE AFTERNOON, BUT THE WORST CONDITIONS ARE OVER. EXPECT A FEW GUSTS IN THE 30 TO 40 MPH RANGE FOR THE REMAINDER OF THE DAY. $$ NMZ401-403>406-172045- /O.CAN.KEPZ.WI.Y.0028.000000T0000Z-161218T0100Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS... HACHITA...CLOVERDALE 1234 PM MST SAT DEC 17 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE WIND ADVISORY. GUSTY AND COLD WINDS WILL CONTINUE THROUGH THE AFTERNOON, BUT THE WORST CONDITIONS ARE OVER. EXPECT A FEW GUSTS IN THE 25 TO 30 MPH RANGE FOR THE REMAINDER OF THE DAY. $$ NMZ413>416-TXZ419-180100- /O.CON.KEPZ.HW.W.0005.000000T0000Z-161218T0100Z/ SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON... MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL... PINON...SACRAMENTO...EAST AND NORTHEAST EL PASO...SOCORRO... FORT BLISS 1234 PM MST SAT DEC 17 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WINDS...THE WORST WINDS ARE OVER, BUT WEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE INTO THE AFTERNOON. * VISIBILITY...DUST HAS SETTLED BEHIND THE COLD FRONT AND VISIBILITY HAS IMPROVED. HIGHLY LOCALIZED DUST DOWNWIND OF FIELDS AND EMPTY LOTS MAY STILL REDUCE VISIBILITY IN A FEW SPOTS. * IMPACTS...DRIVING COULD BE HAZARDOUS. TREES MAY BE TOPPLED. LOSE OBJECTS WILL BE BLOWN ABOUT. DAMAGE MAY OCCUR TO AWNINGS AND LIGHT STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ407-409>412-417-TXZ418-420>424-180100- /O.CON.KEPZ.WI.Y.0028.000000T0000Z-161218T0100Z/ SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA... CORNUDAS...DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS... FORT HANCOCK...TORNILLO...INDIAN HOT SPRINGS 1234 PM MST SAT DEC 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...DRIVING COULD BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOSE OBJECTS WILL BE BLOWN ABOUT. DAMAGE MAY OCCUR TO AWNINGS AND LIGHT STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARDIMAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 16, 2:51 PM MST, 5 hours 21 minutes earlier.
Area forecast discussion, Dec 16, 2:51 PM MST, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
251 PM MST Fri Dec 16 2016
.SYNOPSIS...
Another windy day is expected across the area Saturday as a
Pacific cold front and upper level disturbance cross the region.
In addition to the wind, a few rain showers and some mountain
snow can be expected tonight and Early Saturday. Temps will drop
10 to 15 degrees Saturday behind the front with a very cold
morning expected Sunday as winds diminish and skies clear. The
region will stay dry for the week ahead as temperatures slowly
begin to moderate.
&&
.DISCUSSION...
As expected, the wind has materialized this afternoon across most
of the region. Lowland wind speeds will drop off a few notches
this evening as the atmosphere decouples. However, area mountain
ranges and associated east slopes will keep the wind in place
tonight thanks to 700 mb winds that are progged to stay elevated at
speeds of 60 knots or greater. As such, lowland wind advisories
will be allowed to expire this evening with higher elevation wind
warnings remaining intact overnight and into Saturday.
While not included in this forecast issuance, a second lowland
wind advisory for parts of Saturday will be needed as a digging
shortwave will drag a Pacific cold front across the region during
the first half of the day Saturday helping generate another round
of locally strong winds. We will let the next shift officially
issue this second wind advisory after the current one expires to
help avoid any confusion.
Aside from the wind threat, it appears that some precipitation
will also come into play later this evening and into the first
half of the day Saturday. Morning RAOBS indicated only .25" PW at
El Paso earlier today, but higher values of between .75" and 1.00"
to our west. As the upper trough pulls east over southern New
Mexico tonight models indicate higher PW values advecting over the
region. This will favor light to moderate precip over the Gila and
far western zones starting later this evening and then eventually
spreading east across the area Saturday morning as mostly light
bands of precip. While snow levels are elevated above 9000' at the
present time, they will drop off some overnight as the shortwave
approaches and even more significantly after the frontal passage
early Saturday. While some snow will eventually fall as low as
5500', the heaviest will accumulate above 7000' where 3 to 5
inches will be possible over the higher reaches of the Gila
Wilderness. Therefore a snow advisory will go into effect for
those zones overnight.
One concern will be fresh snow combining with strong winds. While
we may not officially reach blizzard criteria, near blizzard
conditions due to low visibility in blowing snow will be possible
late tonight and early Saturday over parts of the Gila. Meanwhile
to a lesser extent, some blowing snow will likely affect higher
reaches of the Sacramento mountains early Saturday as well.
However snow totals in the Sacs will only be in the 1 to 2 inch
range.
In the wake of Saturdays front we can expect to see the arrival of
colder and drier air. Temps will run a good 10 to 15 degrees
cooler areawide Saturday with an additional 5 to 10 degrees of
cooling behind a back door front Sunday. The result will be a
couple of very cold mornings Sunday and Monday followed by
relatively cool afternoons. Meanwhile, long range models continue
to struggle with the evolution of next weeks features. But at this
time it still seems reasonable to expect a continuation of dry
conditions with temps moderating back to around normal.
&&
.AVIATION...Valid 17/00Z-18/00Z...
W-SW Winds are increasing over the area this afternoon, and dust is
quickly becoming lofted over southern NM and northern Chihuahua, and
should arrive at KELP by 22Z. Expect peak gusts for today (45 to 55
knots) to occur between 22 and 01Z at most locations. Winds may
diminish slightly overnight at KELP as the inversion height will be
around 13 KFT, but periodic gusts in the 30-40 knot range can be
expected. AWW will likely need to be extended. Strong Pacific Cold
front will sweep through the area during the morning hours, reaching
KDMN-KTCS around 14-16Z, and KELP between 15Z and 17Z, and KLRU
sometime in between. Peak gusts may reach 45 to 55 knots again in
the morning hours before and immediately after frontal passage.
Precipitation will mainly stay out of the lowlands, but a brief
period of rain and ceilings approaching MVFR will be possible at
KDMN and KTCS around the time of frontal passage.
&&
.FIRE WEATHER...
A strong Pacific storm system is bringing strong W to SW winds to
the area this afternoon, and will continue to impact the area
through the overnight hours and into Saturday, bringing rain and
snow to the high mountains in the Sacramentos and Gila Region.
The winds will continue to affect high elevation and east-slope
areas overnight, with precipitation chances increasing over the Gila
Region and Sacramentos by Saturday morning, with a few inches of
snowfall expected. Winds will shift to the west-northwest as the
front pushes through Saturday morning, with winds diminishing by
evening and shifting to the north. Temperatures will drop by 10 to
15 degrees Friday into Saturday with the Pacific frontal passage,
but will drop another 10 degrees Sunday as even colder air moves in
from the northeast. Sunday highs will range from the upper 40s over
much of the lowlands to the lower 30s above 8000 feet. Temperatures
will slowly warm up towards the middle of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 44 59 28 47 / 0 10 0 0
Sierra Blanca 43 62 26 40 / 0 10 0 0
Las Cruces 35 55 24 46 / 0 20 0 0
Alamogordo 43 58 24 45 / 10 30 0 0
Cloudcroft 31 35 12 31 / 30 50 0 0
Truth or Consequences 41 58 23 48 / 30 30 0 0
Silver City 34 42 18 42 / 60 60 0 0
Deming 33 55 19 49 / 30 40 0 0
Lordsburg 31 52 17 50 / 40 50 0 0
West El Paso Metro 45 58 29 46 / 0 10 0 0
Dell City 27 61 17 41 / 0 10 0 0
Fort Hancock 34 66 26 50 / 0 10 0 0
Loma Linda 39 55 20 38 / 0 10 0 0
Fabens 34 62 24 47 / 0 10 0 0
Santa Teresa 37 58 26 46 / 0 10 0 0
White Sands HQ 46 57 26 43 / 0 20 0 0
Jornada Range 36 57 17 46 / 0 20 0 0
Hatch 42 57 21 46 / 20 30 0 0
Columbus 45 58 27 49 / 10 30 0 0
Orogrande 40 59 22 45 / 0 20 0 0
Mayhill 36 47 13 40 / 30 50 0 0
Mescalero 35 45 14 41 / 30 50 0 0
Timberon 25 45 16 37 / 30 50 0 0
Winston 29 47 14 45 / 60 60 0 0
Hillsboro 41 52 20 47 / 60 60 0 0
Spaceport 38 56 20 45 / 10 20 0 0
Lake Roberts 21 44 10 49 / 80 60 0 0
Hurley 32 44 16 45 / 60 50 0 0
Cliff 23 50 13 52 / 70 50 0 0
Mule Creek 22 47 12 50 / 60 40 0 0
Faywood 31 50 20 49 / 50 50 0 0
Animas 35 56 19 53 / 30 40 0 0
Hachita 41 56 18 51 / 20 40 0 0
Antelope Wells 42 56 21 52 / 20 50 0 0
Cloverdale 40 51 23 50 / 30 60 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Blowing Dust Advisory until 6 PM MST this evening for NMZ407-410-
411.
High Wind Warning until 2 PM MST Saturday for NMZ402-408-413>416.
Wind Advisory until 8 PM MST this evening for NMZ401-403>407-
409>412-417.
Winter Weather Advisory from midnight tonight to 8 AM MST
Saturday for NMZ402.
TX...Blowing Dust Advisory until 6 PM MST this evening for TXZ418-419.
High Wind Warning until 2 PM MST Saturday for TXZ419.
Wind Advisory until 8 PM MST this evening for TXZ418-420>424.
&&
27-Laney/25-HardimanHazardous weather outlook, Dec 16, 7:19 AM MST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 719 AM MST FRI DEC 16 2016 NMZ401-403>405-407-409>412-417-TXZ418-420>424-171430- UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 719 AM MST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT ...WIND ADVISORY TODAY... AN APPROACHING PACIFIC STORM SYSTEM AND COLD FRONT WILL BRING STRONG WINDS TO THE REGION TODAY AND TONIGHT. WEST TO SOUTHWEST WINDS BETWEEN 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. THE STRONGEST WINDS AND WIND GUSTS WILL BE THROUGH AREA MOUNTAIN PASSES AND OVER EAST SLOPES OF AREA MOUNTAINS. A WIND ADVISORY IN IN PLACE. IN ADDITION SOME MOISTURE WILL BRING SCATTERED MOUNTAIN RAIN SHOWERS AND ISOLATED LOWLAND SHOWERS TODAY AND TONIGHT. SATURDAY BEHIND THE COLD FRONT TEMPERATURES WILL BE COOLER. THEN SUNDAY INTO EARLY NEXT WEEK ANOTHER COLD FRONT WILL CROSS THE AREA DROPPING TEMPERATURES EVEN FURTHER. PRECIPITATION ACROSS THE AREA MOUNTAINS WILL BE LIGHT WITH RAIN SHOWERS OCCURRING FRIDAY AND POSSIBLE SNOW SHOWERS OCCURRING OVER NIGHT FRIDAY INTO SATURDAY. PRECIPITATION SHOULD BE DONE BY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUED WINDY AND COOLER SATURDAY. ANY LINGERING PRECIPITATION WILL BE ENDING WEST TO EAST THROUGH THE MORNING AND EARLY AFTERNOON HOURS. REMAINING DRY AND COOL THROUGH MID-WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE IN REAL-TIME TO REPORT MEASURED WIND SPEEDS AND GUSTS...VISIBILITY RESTRICTIONS...AND DAMAGE. NMZ402-406-408-413>416-TXZ419-171430- SOUTHERN GILA HIGHLANDS/BLACK RANGE-UPLANDS OF THE BOOTHEEL- EASTERN BLACK RANGE FOOTHILLS-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- 719 AM MST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT ...HIGH WIND WARNING TODAY AND TONIGHT... AN APPROACHING PACIFIC STORM SYSTEM AND COLD FRONT WILL BRING STRONG WINDS TO THE REGION TODAY AND TONIGHT. WEST TO SOUTHWEST WINDS BETWEEN 35 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH ARE POSSIBLE. THE STRONGEST WINDS AND WIND GUSTS WILL BE THROUGH AREA MOUNTAIN PASSES AND OVER EAST SLOPES OF AREA MOUNTAINS. A WIND ADVISORY IN IN PLACE. IN ADDITION SOME MOISTURE WILL BRING SCATTERED MOUNTAIN RAIN SHOWERS AND ISOLATED LOWLAND SHOWERS TODAY AND TONIGHT. SNOW ABOVE 7000 FT IS POSSIBLE OVERNIGHT WITH ACCUMULATIONS OF 1 TO 4 INCHES. SATURDAY BEHIND THE COLD FRONT TEMPERATURES WILL BE COOLER. THEN SUNDAY INTO EARLY NEXT WEEK ANOTHER COLD FRONT WILL CROSS THE AREA DROPPING TEMPERATURES EVEN FURTHER. PRECIPITATION ACROSS THE AREA MOUNTAINS WILL BE LIGHT WITH RAIN SHOWERS OCCURRING FRIDAY AND POSSIBLE SNOW SHOWERS OCCURRING OVER NIGHT FRIDAY INTO SATURDAY. PRECIPITATION SHOULD BE DONE BY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUED WINDY AND COOLER SATURDAY. ANY LINGERING PRECIPITATION WILL BE ENDING WEST TO EAST THROUGH THE MORNING AND EARLY AFTERNOON HOURS. REMAINING DRY AND COOL THROUGH MID-WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE IN REAL-TIME TO REPORT MEASURED WIND SPEEDS AND GUSTS...VISIBILITY RESTRICTIONS...AND DAMAGE. BIRD
In the hours before
Local storm report, Dec 16, 4:49 PM MST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
449 PM MST FRI DEC 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM NON-TSTM WND GST 13 NE EL PASO 31.92N 106.33W
12/16/2016 M58 MPH EL PASO TX TRAINED SPOTTER
SPOTTER REPORTS WIND GUST TO 58 MPH AROUND 340 P M NE
EL PASO
&&
EVENT NUMBER EPZ1600375
DJNNearby
Wind Advisories in New Mexico, 2016Wind Advisories in Texas, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.